Schizophrenia.com

Seroquel and insomnia (?)


#1

I take 400mg of Seroquel and though it usually knocks me out pretty well, I’ve noticed lately that even when I have taken it, I’ve been struggling with falling asleep a lot. Even though my regular dose makes me sleepy, I have trouble falling asleep when the time actually comes around to go to bed. I know that I shouldn’t do this, but sometimes I’ll take a second pill so I can get sleep at night.

Admittedly, I tend to look at my phone for a few minutes before I sleep, so that’s probably another factor to keep in mind. But other than that being a possibility, I don’t know why I’m experiencing this with my medicine all of a sudden. Should I schedule an appointment to see my pdoc and see what she can do for me regarding this problem?


#2

Are you waiting too long from when you take it to when you go to bed? Sometimes you need to time it so you’re not pushing through that window where you’ll be able to fall asleep more easily.


#3

I’ve been taking my medicine at my regular time, which is 5 pm.


#4

Could try switching it up. Taking it right before bed and see if it helps.


#5

Seroquel causes a sedative effect by blocking histamine in your brain (similar to diphenhydramine) with continued use the sedative effect lessons.
Also Seroquel is a noradrenaline reuptake inhibitor, which has a stimulating effect.
Taking a high dose may not help you sleep any better.


#6

My pdoc gave me 50mg of Seroquel at 6pm to take, I also take 5mg of saphris right before I go to sleep. that combiniton works but everybody is different.


#7

Good Lord if Seroquel doesn’t knock you out I would question it too. Seroquel dropped my blood pressure.


#8

I just weaned off seroquel and I’ve had awful insomnia the past few days, nausea and general lack of appetite too. Gross. It is possible your brain is simply gaining tolerance to that dose and it’s not making you sleepy anymore. That started to happen to me with it.


#9

A high dose of Seroquel should help you sleep. Ignore the noradrenaline effect. It’s not relevant. Seroquel is very sedating and hypnotic, and not at all stimulating.

Do not double your dose (or take 50% more) if you have trouble sleeping. That will increase your tolerance for several days and make it harder to sleep. Talk to your doctor about this. 100mg extra should be enough to help you sleep in special circumstances. It’s never failed me.

Do not use your cellphone before you go to bed. That’s a seriously crappy habit. The light from your cellphone suppresses your melatonin production and messes with your sleep habits when you use it before bed.

Go to bed about 1.5 to 2 hours after taking the pill if you want the maximum effect of it’s sedation. Waiting 3-4 hours or more is like waiting for the sedation to end and then trying to sleep. If you do this and you take extra pills sometimes, it’s no wonder you’re having problems sleeping.